MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and three right ventricular (rv) leads due to fracture, non-function, and redundancy.A spectranetics lld #2 lead locking device (lld #2), spectranetics lld e lead locking devices (lld es), and spectranetics lld #1 lead locking devices (lld #1s), were inserted into each lead to provide traction.Multiple spectranetics devices (13f tightrail sub-c rotating dilator sheath, 13f tightrail (long), and 16f glidelight laser sheath) were used during the procedure.The rv lead, implanted in 2024, was removed with no issues.However, efforts were made to remove the other 3 leads but were unsuccessful.As a result, the decision was made to stop the extraction.Failed attempts were made to unlock the llds from the rv lead, implanted in 2009.The ra lead, implanted in 2009 (mdr#: 3007284006-2025-00031), and the rv lead, implanted in 2018 (mdr#: 3007284006-2025-00032), so the leads, along with the llds, were cut and capped and remained in the patient.The patient survived the procedure.This report captures the lld #2 within the rv lead, implanted in 2009, which was cut and capped and remained in the patient.
 
Additional Manufacturer Narrative
H3) a portion of the device was discarded, and a portion remained within the patient, thus no product investigation could be performed.H6): lld cut/cap is a known risk of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21422502
Report Number3007284006-2025-00030
Device Sequence Number7763793
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public(01)00813132023010(17)260620(10)FLC24F13A
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2026
Device Model Number518-019
Device Catalogue Number518-019
Device Lot NumberFLC24F13A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT DURATA (MODEL UNK) RA PACING LEAD.; ABBOTT DURATA (MODEL UNK) RV PACING LEAD.; ABBOTT DURATA (MODEL UNK) RV PACING LEAD.; ABBOTT DURATA (MODEL UNK) RV PACING LEAD.; PHILIPS LASER SYSTEM.; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH.; SPECTRANETICS 13F TIGHTRAIL SUB-C DILATOR SHEATH.; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH.; SPECTRANETICS LLD #1 LEAD LOCKING DEVICES.; SPECTRANETICS LLD ES LEAD LOCKING DEVICES.
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American